Alert archive / Colorado / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 125, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Sep 6, 2006, 5:54 PM MDT for Las Animas County, Colorado. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2006, 5:54 PM MDT (23:54 UTC)
- Expired
- Sep 6, 2006, 6:51 PM MDT
- In force
- 57 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Las Animas County, CO
The radar
The Pueblo radar (KPUX), 128 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 3:42 PM MDT, 2 hours 12 minutes earlier.
Area forecast discussion, Sep 6, 3:42 PM MDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE PUEBLO CO 342 PM MDT WED SEP 6 2006 .SHORT TERM... (TONIGHT AND THURSDAY) MAIN CONCERN IS EXTENT OF THUNDERSTORM COVERAGE THROUGH THE EVENING AND WHETHER ISOLATED STRONG THUNDERSTORMS DEVELOP OVER SOUTHERN PLAINS. THUNDERSTORMS HAVE DEVELOPED OVER THE MOUNTAINS...AND ARE MOVING OFF TO THE SOUTHEAST ONTO THE PLAINS. WITH SOME AFTERNOON HEATING...AND SURFACE DEWPOINTS IN THE 50S...ONE OR TWO MAY RETAIN THEIR STRONG GUSTY WINDS AND POSSIBLY DROP SOME LARGE HAIL AS THEY MOVE ONTO THE PLAINS. ONCE THE HEATING ENDS AT SUNSET...THEY SHOULD QUICKLY DIE OUT. THE GREATEST THREAT FOR CONTINUED DEVELOPMENT OF THESE STORMS ON THE PLAINS IS ALONG THE SOUTHERN SANGRE DE CRISTO MOUNTAINS AND THE RATON DIVIDE. TONIGHT AND THURSDAY...GENERALLY WEAK NORTHWEST FLOW WILL PERSIST ACROSS THE REGION WITH WEAK EMBEDDED DISTURBANCES MOVING ACROSS COLORADO IN NORTHWEST FLOW. ALSO...WITH MOIST LOW LEVEL UPSLOPE FLOW PERSISTING ACROSS THE EASTERN PLAINS THROUGH THE NIGHT ANOTHER LATE NIGHT AND EARLY MORNING DEVELOPMENT OF LOW STRATUS AND PATCHY FOG IS EXPECTED THURSDAY MORNING ACROSS MOST AREAS. WITH A 700 MB TROF EXPECTED TO SLOWLY DEVELOP OVER THE SOUTHWEST PART OF THE STATE...ANOTHER ROUND OF ISOLATED AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY. --JKH-- .LONG TERM... (THURSDAY NIGHT THROUGH WEDNESDAY) SHORTWAVE BACK OVER NV AND TROFINESS FARTHER TO THE WEST WILL BE UNDER CUTTING THE RIDGE AND MOVING ACROSS THE AREA THURS NIGHT THROUGH FRI NIGHT. STILL LOTS OF MODEL DISCREPANCIES PERTAINING TO THE FINER DETAILS...BUT OVERALL TREND HAS BEEN TOWARDS THE WETTER GFS RUN. AS THIS ENERGY MOVES ACROSS CO...BOTH GFS/NAM12 DEVELOP A WEAK CLOSED UPPER LOW OVER CO...WHICH MOVES EAST OF THE AREA BY EARLY SATURDAY. IT APPEARS CONVECTIVE FEEDBACK MAY BE CONTAMINATING THE H5 HEIGHT FIELDS...BUT OVERALL PATTERN WOULD SUGGEST A SERIES OF SHORTWAVES WILL BE TRACKING ACROSS CO DURING THIS PERIOD INCREASING THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS. SFC LOW DEVELOPS ACROSS NE NM ON FRI WITH TROF AXIS EXTENDING TO THE NE ACROSS SE CO. CONVERGENCE AND MOISTURE POOLING ALONG THE EAST AND NORTHERN PORTIONS OF THIS BOUNDARY COMBINED WITH ENERGY MOVING IN ALOFT SHOULD TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS ACROSS SE CO. BOTH GFS/NAM12 INDICATING SOME CAPES OF 1000-1500 J/KG ACROSS EASTERN PORTIONS OF LAS ANIMAS COUNTY AND BACA COUNTY. BULK SHEARS COULD BE APPROACHING 30KTS DEPENDING ON WHETHER LOW LVL WINDS CAN VEER TO A MORE EASTERLY DIRECTION...SO WILL HAVE TO MONITOR SE CO ON FRI FOR MARGINAL POTENTIAL FOR SEVERE. BOTH GFS/NAM DEVELOP AN MCS ACROSS ERN CO/WRN KS FRI NIGHT. GIVEN THE UPPER LVL DIFLUENCE AHEAD OF THE TROF AND LOW LVL MOISTURE CONV...THIS SEEMS A PLAUSIBLE SCENARIO. THUS HAVE BUMPED UP POPS INTO THE LIKELY CAT FOR THE SW MTS THURS NIGHT...AND INTO THE HIGH END SCT CATEGORY FOR THE EASTERN PLAINS COME FRI/FRI NIGHT. LATER SHIFTS MAY END UP BUMPING UP THE POPS EVEN MORE ONCE THE DETAILS WITH THE POTENTIAL MCS BECOME BETTER RESOLVED. ALSO COOLED OFF MAX TEMPS A FEW MORE DEGREES. NORTHERLY SURGE MOVES THROUGH FRI NIGHT...WHICH MAY KEEP IT COOL CLOUDY AND STABLE ACROSS THE PLAINS ON SAT. GFS LAGS SOME UPPER LVL SHORTWAVE ENERGY BEHIND ON SATURDAY RESULTING IN ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. NAM12 SUGGESTS THE DRIER SOLUTION. GIVEN THE UNCERTAINTIES...WILL GO WITH 20 POPS ACROSS THE PLAINS FOR NOW. SAT LOOKS TO BE THE COOLEST DAY...SO DROPPED BACK TEMPS A FEW MORE DEGREES. MODELS DIVERGE WITH THE TRACK OF THE NEXT PACIFIC SYSTEM. GFS NOW DIVES THIS CLOSED LOW ACROSS ID AND THROUGH CO MON/TUES TIME PERIOD. ECMWF KEEPS THIS LOW FARTHER TO THE NORTH...TRACKING IT ACROSS WY MONDAY NIGHT. GIVEN THE UNCERTAINTIES NO CHANGES PLANNED TO LATER PERIOD GRIDS. BOTTOM LINE IS CONTINUED ISOLATED POPS MAINLY FOR THE MTS...WITH TEMPERATURES AROUND OR SLIGHTLY BELOW CLIMO. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 51/31
Hazardous weather outlook, Sep 6, 7:01 AM MDT, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 701 AM MDT WED SEP 6 2006 COZ058>089-093>099-071300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 701 AM MDT WED SEP 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE HIGHER TERRAIN...THE HIGH MOUNTAIN VALLEYS AND EASTERN PLAINS THIS AFTERNOON AND EVENING. THE MAIN THREATS FROM STORMS WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO NEAR 40 MPH. HAIL TO THE SIZE OF PENNIES AND LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH A FEW OF THE STRONGER STORMS...ESPECIALLY ACROSS THE EASTERN MOUNTAINS AND IMMEDIATE ADJACENT PLAINS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS ARE EXPECTED THURSDAY THROUGH SATURDAY OVER MUCH OF THE AREA...WITH THE BEST CHANCES FOR THUNDERSTORMS OVER THE SAN JUAN AND SOUTHERN SANGRE DE CRISTO MOUNTAINS ON THURSDAY AND FRIDAY. THE MAIN THREATS FROM ANY STORMS WILL BE CLOUD TO GROUND LIGHTNING AND SMALL HAIL...ALONG WITH THE POTENTIAL FOR LOCALLY HEAVY RAINFALL. ISOLATED THUNDERSTORMS...MAINLY OVER THE MOUNTAINS...ARE FORECAST FOR SUNDAY THROUGH TUESDAY...WITH THREATS LIMITED TO CLOUD TO GROUND LIGHTNING AND BRIEF WINDS GUSTS TO 40 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS MAY BE POSSIBLE ACROSS THE EASTERN MOUNTAINS AND IMMEDIATE ADJACENT PLAINS THIS AFTERNOON AND EVENING.
Nearby
Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.